MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non healthcare professional reported that during an intraocular lens implant procedure at the time of implantation the lens is amputated, the lens was removed during the initial procedure and a new one of the same diopter is requested.Again the lens is mounted, using the same cartridge and it is decided to change the injector to company, the lens is given to the surgeon and at the time of implantation it is marked in the central area of the optic, the lens was removed in initial procedure again and a request for another lens, and for the third time the lens is mounted in the company of the advisor of the commercial house, it is delivered to the doctor and the surgical procedure is completed with the new lens.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the iol.Iol returned positioned incorrectly in the iol case in two segments.Solution is dried on the iol.One haptic is deformed, the other haptic is intact.The optic is torn or split cut dividing the iol in two.There are fibers adhered to the optic.The complainant indicates the use of an non company injector and non company ophthalmic surgical device as a viscoelastic and which are not qualified for use with associated model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non qualified viscoelastic and injector.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21898996
Report Number9612169-2025-00682
Device Sequence Number8174856
Product Code POE
UDI-Device Identifier00380652405317
UDI-Public(01)00380652405317(17)280625(11)240627(10)25875303
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.235
Device Lot Number25875303
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO INJECTOR.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; HYLURON OVD.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age59 YR
Patient SexFemale